Alert archive / Tennessee / Wind Advisories in 2022
Wind Advisory 3, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Jan 8, 2022, 3:25 PM EST for Blount County, Cocke County, Sevier County, Tennessee. It took effect at Jan 9, 2022, 1:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2022, 3:25 PM EST (20:25 UTC)
- In effect from
- Jan 9, 2022, 1:00 AM EST
- Expired
- Jan 9, 2022, 7:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2249 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145 WWUS74 KMRX 082025 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 325 PM EST Sat Jan 8 2022 TNZ041-072-074-090500- /O.NEW.KMRX.WI.Y.0003.220109T0600Z-220110T0000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 325 PM EST Sat Jan 8 2022 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. Mainly above 4000 feet in elevation. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
936 WWUS74 KMRX 090530 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1230 AM EST Sun Jan 9 2022 TNZ041-072-074-091500- /O.CON.KMRX.WI.Y.0003.220109T0600Z-220110T0000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 1230 AM EST Sun Jan 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph expected. * WHERE...Cocke Smoky Mountains, Blount Smoky Mountains and Sevier Smoky Mountains Counties. Mainly above 4000 feet in elevation. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
980 WWUS74 KMRX 091252 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 752 AM EST Sun Jan 9 2022 TNZ041-072-074-092100- /O.CON.KMRX.WI.Y.0003.000000T0000Z-220110T0000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 752 AM EST Sun Jan 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and Cocke Smoky Mountains Counties. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
529 WWUS74 KMRX 092017 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 317 PM EST Sun Jan 9 2022 TNZ041-072-074-100000- /O.CON.KMRX.WI.Y.0003.000000T0000Z-220110T0000Z/ Cocke Smoky Mountains-Blount Smoky Mountains- Sevier Smoky Mountains- Including the cities of Hartford, Cades Cove, Elkmont, and Gatlinburg 317 PM EST Sun Jan 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Sevier Smoky Mountains, Blount Smoky Mountains and Cocke Smoky Mountains Counties. Mainly above 4000 feet in elevation. * WHEN...Until 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 8, 12:36 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jan 8, 12:36 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1236 PM EST Sat Jan 8 2022 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... Forecast mostly on track this morning. Only change was to increase cloud cover slightly across the central and northern Cumberland as current satellite imagery shows a solid mid-deck of clouds advancing out of middle TN. Taking a look at various guidance sources, there doesn't seem to be a consensus on how far these clouds push into our area. Ended up choosing CONSSHORT which looks to be a good blend/compromise amongst the sources. So the forecast now has some clouds moving into the aforementioned areas but not as high of coverage as what is seen over middle TN. Thinking is that the clouds do erode some as they move into our area. If clouds are denser than expected than this could affect high temperatures but no changes to temp forecast as of now. Will send new zones for clouds. SR && .AVIATION... 18Z TAF DISCUSSION. VFR conditions through early tomorrow morning. Then, expect deteriorating flight conditions as CIGs lower as our next system moves through the area. CIGs transition from MVFR to IFR at CHA and TYS by mid to late morning. TRI will see MVFR by late morning but should stay above IFR. Also, LLWS will be in place at different times throughout the TAF period as a strong upper jet moves in over night and through the day tomorrow. 850mb winds range from 50 to 60kts out of the southwest. SR && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 40 53 30 46 25 / 20 100 50 0 0 Knoxville McGhee Tyson Airport, TN 35 52 26 42 20 / 10 100 50 0 0 Oak Ridge, TN 37 50 24 42 20 / 20 100 40 0 0 Tri Cities Airport, TN 32 52 22 38 16 / 10 100 70 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jan 8, 2:58 AM EST, 12 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 258 AM EST Sat Jan 8 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-090800- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 258 AM EST Sat Jan 8 2022 /158 AM CST Sat Jan 8 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Gusty winds near 40 mph are expected across the mountains on Sunday, generally at or above 3500 feet elevation. Localized flooding will be possible on Sunday due to heavy rain and recent snow melt, especially across the Cumberland Plateau and mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.